Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 13, 2021, 4:07 PM CST for Castro County, Swisher County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 4:07 PM CST (22:07 UTC)
- Expired
- Mar 13, 2021, 4:27 PM CST
- In force
- 20 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 12:36 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
325
WUUS54 KLUB 132207
SVRLUB
TXC069-437-132245-
/O.NEW.KLUB.SV.W.0014.210313T2207Z-210313T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
407 PM CST Sat Mar 13 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Castro County in the Panhandle of Texas...
Northwestern Swisher County in the Panhandle of Texas...
* Until 445 PM CST.
* At 407 PM CST, a severe thunderstorm was located 13 miles southwest
of Happy, or 15 miles west of Tulia, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Castro and northwestern Swisher Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for the Panhandle
of Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10187 3455 10198 3458 10210 3475 10207
TIME...MOT...LOC 2207Z 199DEG 30KT 3461 10204
HAIL...1.00IN
WIND...60MPH
$$
SINCAVAGE1 follow-up statement
746
WWUS54 KLUB 132227
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
427 PM CST Sat Mar 13 2021
TXC069-437-132237-
/O.CAN.KLUB.SV.W.0014.000000T0000Z-210313T2245Z/
Castro TX-Swisher TX-
427 PM CST Sat Mar 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASTRO AND
NORTHWESTERN SWISHER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 600 PM CST for the Panhandle
of Texas.
LAT...LON 3475 10187 3455 10198 3458 10210 3475 10207
TIME...MOT...LOC 2226Z 199DEG 30KT 3477 10197
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:17 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 13, 2:17 PM CST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 217 PM CST Sat Mar 13 2021 .SHORT TERM... At 1:30 pm, the dryline is surging into the southwestern South Plains, resulting in a convergent axis running SE-NW through the forecast area and pointed into the far SW Texas Panhandle. Storms are developing from northeast NM southward, and now just crossing the state line. In the near-term, scattered thunderstorms, some becoming quickly severe, will continue to develop and expand eastward. Some storms will become supercellular and bring the threats of very large hail, tornadoes, and locally heavy rainfall. As we move into late afternoon and early evening, very strong forcing will spread over the area in conjunction with a jet streak on the east side of the upper low and a Pacific-type front will overtake the dryline across the central South Plains. This combined forcing should initiate a north-south line of storms, which will then sweep east through the remainder of the area...exiting by around midnight. In addition, the LLJ will be strengthening and act to increase the SRH. Any storms that can remain discrete ahead of the line will be favored to remain supercellular and have the potential for strong tornadoes, although due to the strong shear, even cells embedded within the line will have the potential for brief tornadoes, and an enhanced straight-line wind threat with any bowing structures. Behind the front/dryline, drying west winds will develop across the western South Plains and a Wind Advisory is in effect for that area through 7 pm. As the upper low moves curls northeast into eastern Colorado, the mid-level trough axis will swing over the South Plains, which should keep winds somewhat elevated overnight. The drier and cooler airmass with the trough's passage will bring cooler overnight lows. .LONG TERM... The upper level low will continue to drift northeast of the area on Sunday with broad cyclonic circulation around it producing deep westerly flow across the CWA. In addition a deep surface low will keep low and mid level gradients strong. Thus, more windy conditions are expected tomorrow with wind speeds again near advisory levels. Blowing dust will also be an issue mainly across the Caprock. Monday zonal to SWRLY flow sets up with more relaxed gradients ahead of our next upper level system. Late Tuesday into Wednesday another upper level low will quickly move northeastward just north of the CWA. Simultaneously, a surface low will force a dryline eastward through the area. This scenario will create another round of strong near advisory level westerly winds. Late Tuesday as the surface low moves NE a cool front will drop south through the CWA keeping winds elevated through Wednesday evening. Upper level ridging will settle over the area as the work week comes to a close. && .FIRE WEATHER... A dryline will move east across the forecast area this afternoon bringing elevated to near critical fire weather conditions to the area. Relative humidity values are starting off near 100% this morning under cloudy skies. However, as surface cyclogenesis occurs later this morning and afternoon a dryline will quickly sharpen and move into western zones of the forecast area. This will lead to clearing skies and rapidly plummeting relative humidity values to near 10 percent. As the surface pressure gradient also tightens westerly to southwesterly winds will increase this afternoon and early evening with sustained wind speeds of 20-30 mph and gusts to 45 mph. The majority of this area has missed out on the rainfall that occurred yesterday therefore ERC values remain around the 50th percentile. Due to these factors a Fire Danger Statement has been issued from 1 pm until 7 pm today. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CST this evening for TXZ021-022-027-028- 033-034-039-040. && 33/28
Hazardous weather outlook, Mar 13, 11:46 AM CST, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1146 AM CST Sat Mar 13 2021 TXZ021>044-141800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1146 AM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop along a dryline early this afternoon and have the potential to become quickly severe. The dryline is expected to be located roughly along a Dimmitt, to Lubbock, to Tahoka line when storms develop. Hail up to two and a half inches in diameter, wind gusts to 70 mph, and a few tornadoes will be possible. Strong tornadoes are possible, mainly across the far Southern Texas Panhandle to the east of Interstate 27. Brief but heavy rain may also lead to localized flooding concerns especially where heavy rain was observed yesterday. To the west of the dryline, elevated to near critical fire weather conditions will develop this afternoon due to the arrival of a dry air mass and increasing west winds. A wind advisory is also in effect for the western South Plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions may develop areawide Sunday and Tuesday along with strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 13, 3:09 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
309 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 4 W NAZARETH 34.54N 102.17W
03/13/2021 CASTRO TX STORM CHASER
&&
EVENT NUMBER LUB2100175
MCONDERLocal storm report, Mar 13, 3:25 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FUNNEL CLOUD 3 W HAPPY 34.74N 101.91W
03/13/2021 SWISHER TX STORM CHASER
&&
EVENT NUMBER LUB2100176
MCONDERLocal storm report, Mar 13, 3:34 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TORNADO 4 W HAPPY 34.74N 101.93W
03/13/2021 SWISHER TX STORM CHASER
MULTIPLE STORM CHASER REPORTS VIA SOCIAL MEDIA OF WHAT
APPEARS TO BE A LARGE TORNADO WEST OF HAPPY.
&&
EVENT NUMBER LUB2100177
MCONDERLocal storm report, Mar 13, 3:49 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 1 N HART 34.40N 102.11W
03/13/2021 CASTRO TX STORM CHASER
&&
EVENT NUMBER LUB2100178
MCONDERLocal storm report, Mar 13, 4:01 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 2 N HART 34.41N 102.11W
03/13/2021 CASTRO TX STORM CHASER
&&
EVENT NUMBER LUB2100179
MCONDERLocal storm report, Mar 13, 4:03 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 N HART 34.42N 102.11W
03/13/2021 M87 MPH CASTRO TX MESONET
LIKELY ASSOCIATED WITH PASSING TORNADO.
&&
EVENT NUMBER LUB2100180
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:00 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 45 min |
| Mar 12, 6:06 PM CST | Severe Thunderstorm Warning | LUB | Floyd, Hale | 39 min |
| Mar 12, 6:07 PM CST | Areal Flood Advisory | LUB | Lubbock | 86 min |
| Mar 12, 6:19 PM CST | Tornado Warning | LUB | Crosby, Dickens, Floyd, Motley | 26 min |
| Mar 12, 6:42 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 63 min |
| Mar 12, 7:20 PM CST | Tornado Warning | LUB | Dickens, Motley | 25 min |
| Mar 12, 7:34 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 26 min |
| Mar 12, 7:42 PM CST | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 78 min |
| Mar 12, 7:47 PM CST | Tornado Warning | LUB | Cottle, Dickens, King, Motley | 28 min |
| Mar 12, 7:58 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 46 min |
| Mar 12, 8:58 PM CST | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| Mar 12, 9:12 PM CST | Areal Flood Advisory | LUB | Cottle | 2 hr |
| Mar 12, 9:29 PM CST | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Mar 12, 9:52 PM CST | Areal Flood Advisory | LUB | Lubbock | 113 min |
| Mar 12, 10:01 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 59 min |
| Mar 12, 10:55 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 25 min |
| Mar 13, 1:05 AM CST | Special Weather Statement | LUB | Childress | 25 min |
| Mar 13, 2:10 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more | 17 hr |
| Mar 13, 2:07 PM CST | Severe Thunderstorm Warning | LUB | Castro, Lamb | 38 min |
| Mar 13, 2:37 PM CST | Severe Thunderstorm Warning | LUB | Castro, Swisher | 23 min |
| Mar 13, 2:56 PM CST | Tornado Warning | LUB | Castro, Swisher | 19 min |
| Mar 13, 3:01 PM CST | Tornado Warning | LUB | Castro, Hale, Lamb, Swisher | 29 min |
| Mar 13, 3:15 PM CST | Tornado Warning | LUB | Castro, Swisher | 15 min |
| Mar 13, 3:28 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:43 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:57 PM CST | Tornado Warning | LUB | Swisher | 18 min |
| Mar 13, 4:28 PM CST | Tornado Warning | LUB | Briscoe, Floyd, Hale, Swisher | 32 min |
| Mar 13, 4:35 PM CST | Tornado Warning | LUB | Crosby, Floyd | 25 min |
| Mar 13, 4:43 PM CST | Severe Thunderstorm Warning | LUB | Garza, Lynn | 32 min |
| Mar 13, 4:51 PM CST | Tornado Warning | LUB | Floyd | 24 min |
| Mar 13, 4:55 PM CST | Tornado Warning | LUB | Briscoe | 35 min |
| Mar 13, 4:56 PM CST | Severe Thunderstorm Warning | LUB | Crosby | 34 min |
| Mar 13, 5:11 PM CST | Tornado Warning | LUB | Floyd, Motley | 34 min |
| Mar 13, 5:14 PM CST | Severe Thunderstorm Warning | LUB | Garza, Lynn | 46 min |
| Mar 13, 5:20 PM CST | Tornado Warning | LUB | Briscoe | 25 min |
| Mar 13, 5:26 PM CST | Severe Thunderstorm Warning | LUB | Garza | 34 min |
| Mar 13, 5:30 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 45 min |
| Mar 13, 5:39 PM CST | Tornado Warning | LUB | Floyd, Motley | 36 min |
| Mar 13, 5:54 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.